Anyone experienced side effects to L Glutamine or digestive enzyme supplements

Hi all,

Started taking digestive enzymes (Nutrigest) on Tuesday this week and L Glutamine Powder with DGL Liquorice & Aloe Vera on Wednesday morning (approx 5 grams in water). However on Wednesday night I was struck down with diarrhea and intense pains in my lower back and sides, which continued though the night and still having twinges etc now a couple of days later.

So my question is, have I just had a flare up? Or is this potentialy an adverse reaction to the supplements (one/both)? Has anyone else here experienced this?

I've suffered from IBS for most of my life, with it particualrly worsening in last 7 years (I'm 36). In the past year I've made many great dietray changes but it has little to no effect on my BMs (TMI but solid is a rarity!) and rosacea, which I've developed in last 3 years, continues unabated.

I believe (but don't know) that my body isn't digesting food properly or properly absorbing the nutrients from my diet. This is just conjecture on my part though. I also have almost constant visial snow and am prone to visual migraines - both of which were intense on Wednesday the day I stated the LG.

I've stopped taking the supplements, but part of me wonders if I should be solidering through until my body gets used to the changes?

Thanks for reading, all advice and insights welcome!

2 Replies

  • When it comes to L Glutamine...there should be no ill side effects... unless a person takes too much at the beginning... My IronTek powder is some of the best... but I only started out with a half teaspoon in a half glass of water always on an empty stomach...and worked my way up to taking a full level teaspoon in the AM and one before bedtime... Anyway, its ok to 'stop' taking stuff for awhile... you might re-start soon... but ease into it. Good luck!! :)

  • Thanks Betty! Think I'll give it a small rest but reapproach it at smaller dose when feeling better. TY!

You may also like...